Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 91, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2013, 4:53 PM CDT for Calhoun County, Lafayette County, Yalobusha County, Mississippi. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2013, 4:53 PM CDT (21:53 UTC)
- Expired
- May 30, 2013, 5:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Lafayette County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:10 PM CDT | TSTM WND DMG | Oxford, MS | TREES AND POWERLINES DOWN CAUSING FOUR ROADS TO BE CLOSED...HWY 6 WAS CLOSED BRIEFLY...POWER OUTAGES...LIMBS DOWN ACROSS THE CITY |
| May 30, 5:15 PM CDT | TSTM WND DMG | Oxford, MS | TALL LIGHT POLE AND FENCE BLOWN DOWN AT THE LAFAYETTE COUNTY HIGH SCHOOL FOOTBALL FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
970
WUUS54 KMEG 302153
SVRMEG
MSC013-071-161-302230-
/O.NEW.KMEG.SV.W.0091.130530T2153Z-130530T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
453 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARIS...OR
10 MILES EAST OF WATER VALLEY...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD AND
HOLLY SPRINGS NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3411 8960 3440 8958 3440 8925 3424 8924
3416 8925 3410 8933
TIME...MOT...LOC 2153Z 205DEG 28KT 3416 8944
$$3 follow-up statements
209
WWUS54 KMEG 302206
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
506 PM CDT THU MAY 30 2013
MSC013-161-302216-
/O.CAN.KMEG.SV.W.0091.000000T0000Z-130530T2230Z/
YALOBUSHA MS-CALHOUN MS-
506 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CALHOUN AND
NORTHEASTERN YALOBUSHA COUNTIES IS CANCELLED...
AT 506 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3419 8951 3419 8960 3440 8958 3440 8925
3424 8924 3416 8925 3417 8951
TIME...MOT...LOC 2206Z 205DEG 28KT 3425 8939
$$
MSC071-302230-
/O.CON.KMEG.SV.W.0091.000000T0000Z-130530T2230Z/
LAFAYETTE MS-
506 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN LAFAYETTE COUNTY...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TULA...OR 11 MILES SOUTHEAST OF OXFORD...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
TAYLOR...DELAY...YOCONA...ALTUS...LAFAYETTE SPRINGS AND HOLLY SPRINGS
NATIONAL FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3419 8951 3419 8960 3440 8958 3440 8925
3424 8924 3416 8925 3417 8951
TIME...MOT...LOC 2206Z 205DEG 28KT 3425 8939
$$676
WWUS54 KMEG 302208
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
508 PM CDT THU MAY 30 2013
MSC071-302230-
/O.CON.KMEG.SV.W.0091.000000T0000Z-130530T2230Z/
LAFAYETTE MS-
508 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN LAFAYETTE COUNTY...
AT 508 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TULA...OR 11 MILES SOUTHEAST OF OXFORD...MOVING
NORTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OXFORD...
DELAY...YOCONA...ALTUS AND LAFAYETTE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3416 8934 3417 8951 3419 8951 3419 8953
3440 8953 3440 8925 3429 8924
TIME...MOT...LOC 2208Z 205DEG 28KT 3426 8938
$$295
WWUS54 KMEG 302228
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
528 PM CDT THU MAY 30 2013
MSC071-302239-
/O.EXP.KMEG.SV.W.0091.000000T0000Z-130530T2230Z/
LAFAYETTE MS-
528 PM CDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY
WILL EXPIRE AT 530 PM CDT...
AT 529 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3416 8934 3417 8951 3419 8951 3419 8953
3440 8953 3440 8925 3429 8924
TIME...MOT...LOC 2229Z 205DEG 28KT 3441 8930
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:41 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 30, 3:41 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT THU MAY 30 2013 .DISCUSSION... CURRENTLY...A BREEZY...WARM AND HUMID DAY UNDERWAY ACROSS THE MIDSOUTH. SURFACE DEWPOINTS RANGE FROM THE MID 60S TO AROUND 70 AND TEMPS HAVE CLIMBED INTO THE 80S WITH SOME BREAKS OF SUN HERE AND THERE. AN APPROACHING MID LEVEL SHORTWAVE...THAT IS ROTATING AROUND THE BASE OF THE BROAD UPPER TROUGH OVER THE NORTH CENTRAL PLAINS...IS MOVING INTO WESTERN ARKANSAS. THIS FEATURE COMBINED WITH SURFACE HEATING IS PRODUCING ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE MIDSOUTH. TONIGHT...THE THUNDERSTORMS ACROSS THE MIDSOUTH ATTM ARE MOSTLY DIURNALLY DRIVEN AND MUCH OF THIS ACTIVITY WILL WANE WITH LOSS OF HEATING EARLY THIS EVENING...ESPECIALLY EAST OF THE MS RIVER. MEANWHILE COMPLEXES OVER WESTERN ARKANSAS AND TO THE NORTH APPROACHING THE I-44 CORRIDOR IN MISSOURI ARE MORE ORGANIZED AND SUPPORTED BY THE BAND OF STRONGER MID LEVEL WINDS ASSOCD WITH THE APPROACHING SHORTWAVE. AS THE MID LEVEL SHORTWAVE PUSHES INTO THE MIDSOUTH EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO PUSH INTO NE AR/MO BOOTHEEL THIS EVENING. THE COMBINATION OF GOOD INSTABILITY...SBCAPES OF 3000 J/KG AND LIFTED INDEX VALUES OF -6C TO -8C ...COMBINED WITH SOME STRONGER MID LEVEL WINDS ASSOCD WITH THE SHORTWAVE...0-6KM BULK SHEAR OF 30KTS...WILL SUPPORT OF FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS OVER NE AR AND THE MO BOOTHEEL THIS EVENING. SHOWERS AND THUNDERSTORMS WILL GRADUALLY WEAKEN ACROSS THE NORTHERN TIER OF MIDSOUTH OVERNIGHT...PERHAPS PUSHING INTO THE I-40 CORRIDOR LATER TONIGHT. THE SEVERE THREAT SHOULD WANE BY MIDNIGHT AS INSTABILITY DIMINISHES AND THE SHORTWAVE LIFTS NORTHEAST. LOWS WILL BE MILD AGAIN...AROUND 70. FRIDAY...A FEW SHOWERS AND THUNDERSTORMS MAY BE LEFT OVER IN THE MORNING ACROSS NE WEST TN. SHOULD SEE MORE SUNSHINE AS UPPER RIDGING TRIES TO BUILD BACK IN DURING THE DAY. WILL SEE A FEW DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON THOUGH AREAL COVERAGE WILL BE LOW. TEMPS WILL WARM BACK INTO THE MID AND UPPER 80S WITH A MODERATE SOUTHERLY BREEZE. FRIDAY NIGHT THROUGH SUNDAY...FRIDAY EVENING SHOULD BE DRY AND MILD. MEANWHILE A MORE SIGNIFICANT SHORTWAVE ROTATES AROUND THE NORTH CENTRAL PLAINS UPPER TROF WHICH BEGINS TO MOVE A COLD FRONT TOWARD THE MIDSOUTH FRIDAY NIGHT. BY 12Z SATURDAY THE COLD FRONT WILL BE LOCATED FROM NORTHERN MISSOURI TO THE RED RIVER VALLEY WITH SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN MISSOURI. SOME OF THIS ACTIVITY SHOULD PUSH INTO NW PARTS OF THE MIDSOUTH LATE FRIDAY NIGHT. A FEW OF THOSE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND ACROSS NE AR/MO BOOTHEEL/NW TN. THE COLD FRONT WILL DROP INTO THE MIDSOUTH SATURDAY AFTERNOON AND SATURDAY NIGHT. THE SHORTWAVE MOVING THROUGH THE MISSISSIPPI VALLEY COMBINED WITH AN UNSTABLE AIRMASS ACROSS THE MIDSOUTH WILL RESULT IN SOME SEVERE STORMS. THE FRONT WILL EXIT THE AREA BY SUNDAY MORNING WITH CLEARING AND COOLER CONDITIONS MOVING IN. SUNDAY NIGHT THROUGH TUESDAY...COOL AND DRY HIGH PRESSURE WILL BUILD IN WITH SOME REALLY PLEASANT CONDITIONS. COULD SEE LOWS BACK IN THE 50S ACROSS MANY PLACES MONDAY AND TUESDAY MORNINGS. WEDNESDAY AND THURSDAY...HIGH PRESSURE SLIDES EAST AND A WARMER...MORE HUMID AIRMASS RETURNS ALONG WITH SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS. SJM && .AVIATION... 18Z TAF CYCLE SHOWERS AND THUNDERSTORMS WILL BE ISOLATED ACROSS ALL TAF SITES THIS AFTERNOON. MAINLY VFR CONDITIONS THROUGHOUT THE PERIOD...EXCEPT FOR VISBY OBSTRUCTIONS CAUSED BY HEAVY RAIN FROM CONVECTIVE DOWNPOURS. WINDS WILL REMAIN HIGH AS THE PRESSURE GRADIENT REMAINS TIGHT OVER THE MID-SOUTH. WINDS WILL BE FROM THE SOUTH..SUSTAINED 12-18 KTS WITH GUSTS 18-26 KTS THROUGH SUNSET. WINDS WILL REMAIN 10-14 KTS INTO THE OVERNIGHT HOURS. AC3 && .PRELIMINARY POINT TEMPS/POPS... MEM 72 89 74 86 / 40 20 20 40 MKL 70 87 72 84 / 40 30 20 40 JBR 70 86 72 82 / 70 20 50 60 TUP 70 89 71 89 / 20 20 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 30, 3:55 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 355 PM CDT THU MAY 30 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-312300- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 355 PM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE MIDSOUTH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS EVENING WHERE THERE IS A SLIGHT RISK FOR SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS. THE THREAT OF SEVERE WEATHER WILL CONTINUE UNTIL ABOUT MIDNIGHT. ELSEWHERE...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONG STORMS POSSIBLE THIS EVENING. GUSTY WINDS TO 40 MPH AND SMALL HAIL ARE THE THREATS FROM ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MESOSCALE CONVECTIVE SYSTEM MAY DEVELOP ACROSS MISSOURI FRIDAY EVENING AND MOVE INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE LATE FRIDAY NIGHT INTO SATURDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN WILL ALSO BE POSSIBLE AND COULD PRODUCE LOCALIZED FLASH FLOODING. A COLD FRONT WILL PUSH INTO THE MIDSOUTH LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY NIGHT ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. IN ADDITION...SPOTTER ACTIVATION MAY ALSO BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTHWEST MISSISSIPPI. SJM
In the hours before
Special weather statement, May 30, 3:38 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT THU MAY 30 2013
ARZ008-017-018-026-302115-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
338 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 PM CDT FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL AND WINDS TO 45 MPH
WAS LOCATED 3 MILES WEST OF EGYPT AT 338 PM CDT...MOVING NORTH AT 35
MPH.
PEOPLE IN CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH COUNTIES...
INCLUDING LOCATIONS NEAR HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3625 9093 3615 9071 3577 9094 3582 9104
3588 9104 3588 9106
TIME...MOT...LOC 2038Z 201DEG 31KT 3588 9099Special weather statement, May 30, 3:58 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
358 PM CDT THU MAY 30 2013
TNZ053-054-302130-
CHESTER TN-HENDERSON TN-
358 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF REAGAN AT 358 PM CDT...
MOVING NORTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BEECH LAKE...PIN OAK LAKE AND PINE LAKE.
&&
LAT...LON 3562 8819 3554 8823 3553 8824 3542 8825
3542 8847 3582 8856 3582 8818 3581 8818
TIME...MOT...LOC 2058Z 162DEG 26KT 3553 8831Special weather statement, May 30, 4:13 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
413 PM CDT THU MAY 30 2013
MSZ021-022-302145-
YALOBUSHA MS-CALHOUN MS-
413 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF SABOUGLA AT 413 PM CDT...
MOVING NORTH AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR
GEORGE PAYNE STATE PARK AND WATER VALLEY...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3373 8952 3386 8952 3386 8969 3386 8977
3389 8978 3389 8992 3417 8993 3416 8932
3372 8933 3372 8951
TIME...MOT...LOC 2113Z 180DEG 30KT 3382 8955Special weather statement, May 30, 4:19 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 419 PM CDT THU MAY 30 2013 TNZ089-090-302145- FAYETTE TN-HARDEMAN TN- 419 PM CDT THU MAY 30 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 445 PM CDT FOR... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER LAGRANGE AT 420 PM CDT...MOVING NORTH AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE AND HARDEMAN COUNTIES...INCLUDING LOCATIONS NEAR BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY. && LAT...LON 3531 8938 3531 8896 3500 8911 3499 8934 TIME...MOT...LOC 2120Z 197DEG 27KT 3506 8920
Special weather statement, May 30, 4:42 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 442 PM CDT THU MAY 30 2013 MSZ013-021-022-302215- YALOBUSHA MS-LAFAYETTE MS-CALHOUN MS- 442 PM CDT THU MAY 30 2013 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 515 PM CDT FOR... NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 8 MILES SOUTHEAST OF VELMA AT 443 PM CDT... MOVING NORTH AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...LAFAYETTE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR WATER VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SARDIS LAKE. && LAT...LON 3397 8973 3427 8972 3428 8933 3395 8933 TIME...MOT...LOC 2143Z 196DEG 27KT 3403 8953
Special weather statement, May 30, 4:45 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT THU MAY 30 2013
TNZ004-302215-
HENRY TN-
445 PM CDT THU MAY 30 2013
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
EASTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHEAST OF SPRINGVILLE AT 446 PM
CDT...MOVING NORTH AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN HENRY COUNTY...INCLUDING LOCATIONS NEAR PARIS LANDING STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3635 8809 3626 8808 3623 8809 3622 8813
3615 8817 3615 8835 3651 8822 3651 8805
3647 8804 3644 8805 3640 8801 3636 8799
TIME...MOT...LOC 2146Z 196DEG 27KT 3632 8811The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:00 PM CDT | Special Weather Statement | MEG | Tate | 30 min |
| May 30, 3:32 PM CDT | Special Weather Statement | MEG | DeSoto | 28 min |
| May 30, 4:13 PM CDT | Special Weather Statement | MEG | Calhoun, Yalobusha | 32 min |
| May 30, 4:42 PM CDT | Special Weather Statement | MEG | Yalobusha | 33 min |
| May 30, 5:01 PM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 29 min |
| May 30, 5:21 PM CDT | Special Weather Statement | MEG | Benton, Marshall, Union | 24 min |
| May 30, 5:27 PM CDT | Special Weather Statement | MEG | Quitman | 33 min |
| May 30, 5:39 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.